Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
120 Doctors are Online

Lost sensation in legs, ankles and toes, skin feels tight in shin, have cold feet. What is going on?

Hi My name is Barbara and I have slowly over the last 4 years started losing the feeling in my lower legs, ankles and toes. My skin is tight around the shin area, and my toes on my right foot will not move too any degree. My left foot is not as bad but also, not a lot of movement, About 4 years ago I travelled early morning on a plane it was very cold and I suffered cold feet for some time, I was wondering if this could be frost bite related. I haver to wear fur lined boots in the middle of summer as I get very cold. I don t know if this makes sense to you. My feet get very hot, but feel cold, and they get very sensitive, tingling and opin and needles. Please can you help
Asked On : Sat, 2 Feb 2013
Answers:  1 Views:  339
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
General & Family Physician 's  Response
Hi and thanks for the query,

The clinical scenario you describe is an indication of an affection of nerves of the peripheral part of the nervous system. This is called a peripheral neuropathy. The causes of such symptoms are varied and diverse. they range from infectious disease like viruses, autoimmune like Guillain Barre Syndrome, metabolic diseases like in diabetes mellitus, vitamin B complex defficiency status, exposure to some toxins especially farmers and some drugs. A careful evaluation preferaby by your neurologist is imperative. I suggest you book an appointment with a neurologist. Thanks and kind regards as I wish you good health.

Bain LE, MD.
Answered: Sat, 7 Sep 2013
I find this answer helpful

 1 user finds this helpful

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor